Alert archive / New York / Small Craft Advisories in 2020
Small Craft Advisory 61, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jun 14, 2020, 3:38 AM EDT. It took effect at Jun 14, 2020, 11:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2020, 3:38 AM EDT (07:38 UTC)
- In effect from
- Jun 14, 2020, 11:00 AM EDT
- Expired
- Jun 14, 2020, 10:49 PM EDT
- In force
- 12 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
573 WHUS71 KBUF 140738 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 338 AM EDT Sun Jun 14 2020 LEZ040-141800- /O.NEW.KBUF.SC.Y.0061.200614T1500Z-200615T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- 338 AM EDT Sun Jun 14 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 20 knots expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Dunkirk. * WHEN...From 11 AM this morning to 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JLA
4 follow-up statements
487 WHUS71 KBUF 141057 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 657 AM EDT Sun Jun 14 2020 LEZ040-142100- /O.CON.KBUF.SC.Y.0061.200614T1500Z-200615T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- 657 AM EDT Sun Jun 14 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 20 knots expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Dunkirk. * WHEN...From 11 AM this morning to 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JLA
313 WHUS71 KBUF 141723 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 123 PM EDT Sun Jun 14 2020 LEZ040-150130- /O.CON.KBUF.SC.Y.0061.000000T0000Z-200615T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- 123 PM EDT Sun Jun 14 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 20 knots. * WHERE...The nearshore waters of Lake Erie from Ripley to Dunkirk. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
483 WHUS71 KBUF 142031 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 431 PM EDT Sun Jun 14 2020 LEZ040-150300- /O.CON.KBUF.SC.Y.0061.000000T0000Z-200615T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- 431 PM EDT Sun Jun 14 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Dunkirk. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
441 WHUS71 KBUF 150249 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1049 PM EDT Sun Jun 14 2020 LEZ040-150400- /O.CAN.KBUF.SC.Y.0061.000000T0000Z-200615T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- 1049 PM EDT Sun Jun 14 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have dropped below small craft advisory levels. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 14, 3:07 AM EDT, 31 minutes earlier.
Area forecast discussion, Jun 14, 3:07 AM EDT, 31 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 307 AM EDT Sun Jun 14 2020 .SYNOPSIS... Quiet and dry weather will be accompanied by a steady warming trend through the upcoming week. && .NEAR TERM /THROUGH MONDAY/... Sharp shortwave trough diving southeast across the Ohio Valley will dig to the southeast United States through Monday allowing heights aloft to rise over the eastern Great Lakes. Broad and strong sfc high pressure with MSLP over 1030mb centered over Quebec will settle southward over the eastern Great Lakes and New England through Monday. Dry weather continues. After a chilly start this morning with patchy frost for a few locations especially east of Lake Ontario and in the valleys of the Southern Tier, expect warming trend to take hold into Monday. Highs today will reach mid 60s most areas then head back toward normal on Monday with readings in the lower to mid 70s in many locations away from northeast gradient wind off Lake Ontario. Lows tonight will not be as chilly as we are seeing early this morning with readings mostly in 40s. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... A Rex block will dominate the pattern across the eastern United States for much of the week, with a stubborn closed low over the southeast states and a building ridge to the north across the Midwest and Great Lakes. Strong subsidence and dry air associated with high pressure surface and aloft will bring plenty of sunshine by day and clear, starlit skies at night. Temperatures aloft are still relatively cool to start the week, but day to day warming will bring temperatures above normal by the middle of the week. Lows Monday night will be in the lower 50s in most locations, with upper 40s in the cooler Southern Tier valleys and North Country. Highs Tuesday will reach the mid to upper 70s, with 80s arriving by Wednesday. && .LONG TERM /THURSDAY THROUGH SATURDAY/... The Rex block will continue through Thursday before breaking down by Friday as the cutoff low over the southeast states begins to unravel and drift northeast into the Mid Atlantic States, where it will re- engage with the westerlies. Dry weather will continue Thursday with high pressure still in control surface and aloft. Ongoing warming of the airmass will support highs in the mid to upper 80s at lower elevations away from lake influences. Friday low level moisture will begin to slowly increase as moisture from the weakening upper level low creeps northward. The vast majority of the area will likely stay dry, although a few isolated showers and thunderstorms are possible along and inland of the lake breeze boundaries in the afternoon and evening. A weak trough will approach the area Saturday, starting the process of breaking down the strong ridge in the east. Weak forcing with this trough will interact with diurnal instability and lake breeze boundaries to bring a chance of a few showers and thunderstorms in the afternoon and evening, although coverage still looks to be widely scattered at best. && .AVIATION /07Z SUNDAY THROUGH THURSDAY/... Ideal flying weather today and tonight with wide open VFR conditions and light winds. Outlook... Monday through Thursday...VFR. && .MARINE... High pressure over Quebec will settle south across the eastern Great Lakes resulting in light winds and negligible waves for Lakes Erie and Ontario into Monday. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...JLA NEAR TERM...JLA SHORT TERM...Hitchcock LONG TERM...Hitchcock AVIATION...RSH MARINE...JLA
Hazardous weather outlook, Jun 13, 4:11 AM EDT, 23 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 411 AM EDT Sat Jun 13 2020 NYZ001>006-010>014-019-085-140815- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Chautauqua-Southern Erie- 411 AM EDT Sat Jun 13 2020 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-008-020-021-140815- Jefferson-Lewis-Cattaraugus-Allegany- 411 AM EDT Sat Jun 13 2020 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Patchy frost is possible in some of the typically colder valley locations tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-140815- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 411 AM EDT Sat Jun 13 2020 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf JLA
Nearby
Small Craft Advisories in New York, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.